MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545890
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation result: a visual examination of the complaint device revealed the device did not have any visual defects.The inner radio opaque (ro) markers inside the balloon were inspected for any sharp edge but none of them showed abnormalities.Functional analysis was performed, and the balloon was inflated; however, a pinhole was found in the proximal ro marker.This failure is likely due to factors encountered during the procedure and/or the interaction with the scope that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
Note: this report pertains to one of two hurricane rx dilation balloons used during the same procedure.It was reported to boston scientific corporation that the two hurricane rx dilation balloons were used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noticed that the two balloons leaked.The procedure was completed with a plastic stent.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon had a pinhole; therefore, this is now an mdr reportable event.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8414016
Report Number3005099803-2019-01059
Device Sequence Number1858891
Product Code FGE
UDI-Device Identifier08714729283805
UDI-Public08714729283805
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2020
Device Model NumberM00545890
Device Catalogue Number4589
Device Lot Number22232566
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1